Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Wilmington, OH

August 22, 2001Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2001, 7:33 AM EST for Wayne County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2001, 7:33 AM EST (12:33 UTC)
Expired
Aug 22, 2001, 8:30 AM EST
In force
57 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS51 KILN 221234
SVRILN
INC177-221330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
733 AM EST WED AUG 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 830 AM EST...

* AT 733 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF FOUNTAIN CITY...OR ABOUT
  10 MILES SOUTH OF WINCHESTER...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMBRIDGE CITY...
  CENTERVILLE...
  DUBLIN...
  FOUNTAIN CITY...
  HAGERSTOWN...
  RICHMOND...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND IS CAPABLE OF 
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:49 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 22, 4:49 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
550 AM EDT TUE AUG 21 2001

LOOKING AT KILN RADAR AND REGIONAL RADARS...THUNDERSTORMS ARE
DEVELOPING QUITE RAPIDLY NORTHEAST OF THE WARM FRONT.  WILL UPDATE
ZONES TO REFLECT THIS.  I STILL BELIEVE THIS ACTIVITY WILL BE THIS
MORNING...FOLLOWED BY A LULL IN THUNDERSTORMS DURING THE
AFTERNOON...THEN THUNDERSTORMS SHOULD GET GOING BY LATE AFTN INTO
THE EVENING (FROM NW TO SE ACRS THE CWFA).

.ILN...NONE.

HICKMAN

In the hours before

Special weather statement, Aug 22, 4:00 AM EST, 3 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED AUG 22 2001

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...

A WARM FRONT WILL MOVE FROM THE MISSISSIPPI VALLEY REGION INTO THE
OHIO VALLEY DURING THE MORNING HOURS...THEN NORTH OF THE OHIO
VALLEY REGION DURING THE AFTERNOON.  SCATTERED SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT ARE EXPECTED TO END
BY AFTERNOON.  A WARM...MOIST AIRMASS WILL THEN MOVE INTO THE OHIO
VALLEY REGION DURING THE AFTERNOON HOURS.  A COLD FRONT IS THEN
FORECAST TO DROP SOUTHEAST INTO THE LOWER GREAT LAKES BY THIS
EVENING.  THIS FRONT...COMBINED WITH THE WARM AND UNSTABLE AIRMASS...
WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON INTO
THE EVENING.

SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND
LARGE HAIL THE PRIMARY THREAT.  SPOTTER ACTIVATION MAY BE
REQUIRED LATE THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR LISTEN TO OTHER MEDIA OUTLETS FOR
THE LATEST INFORMATION ON THIS WEATHER SITUATION.

HICKMAN

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.